Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it posible to stop sustiva dizziness when you're awake
Jun 29, 2005

Hi, I've taken Sustiva for 4 years and to be fair to it, it works. That doesn't mean it's not the spawn of satan though! I work very long and unpredictble hours, so it's impossible for me to take it before going to bed all the time. If I'm awake, within an hour (min - sometimes not until 2 and a half) of taking it, it renders me completely incapable of making any kind of rational decision. I cannot even drive, let alone run a business. It goes off after about an hour and a half. 3 weeks ago I finally gave up on the thing and switched to Nevirapine, but unfortunately I've reacted so badly to it that I ended up in hospital for 2 days. Questions is, do I go back to the devil I know or try something else. Is there anything I can take that can suppress the effects of the sustiva on my brain whilst I'm awake?

Response from Dr. Henry

Sustiva related problems of that nature can be a real challenge. I am not sure there is a psychotropic medication that fits your scenario well in most cases (resulting in clear benefit). Checking Sustiva levels might help in some cases (to see if you are dosed too high). Otherwise I would often consider use of a protease inhibitor (usually boosted with low dose ritonavir) depending on your treatment and resistance history to avoid your bothersome Sustiva-related side effects (seems unlikely to go away after 4 years). KH



Previous
Digestive Enzymes and Truvada/ Sustiva
Next
what are the chances of AIDS and KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement